Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 145, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2018, 5:29 PM CDT for Lincoln County, Logan County, McPherson County, Nebraska. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2018, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 17, 2018, 6:15 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lincoln County, NE, Logan County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 57 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:30 PM CDT | TSTM WND GST 60 | 10 W Stapleton, NE | |
| Jun 17, 5:45 PM CDT | TSTM WND DMG | 3 Nw Stapleton, NE | MULTIPLE 6 TO 8 INCH DIAMETER TREE BRANCHES SNAPPED OFF/DOWNED. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 2:35 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
939
WUUS53 KLBF 172229
SVRLBF
NEC111-113-117-172315-
/O.NEW.KLBF.SV.W.0145.180617T2229Z-180617T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
529 PM CDT SUN JUN 17 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
North central Lincoln County in southwestern Nebraska...
Western Logan County in west central Nebraska...
Southeastern McPherson County in west central Nebraska...
* Until 615 PM CDT.
* At 529 PM CDT, a severe thunderstorm was located near Ringgold, or
8 miles west of Stapleton, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Stapleton, Ringgold and Brown Lake.
This includes the following highways...
Highway 92 between mile markers 213 and 228.
Highway 97 between mile markers 10 and 15.
Highway 83 between mile markers 94 and 105, and between mile markers
110 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
and west central Nebraska.
LAT...LON 4124 10062 4132 10091 4171 10069 4173 10034
TIME...MOT...LOC 2229Z 207DEG 31KT 4146 10068
HAIL...1.25IN
WIND...60MPH
$$
Roberg2 follow-up statements
689
WWUS53 KLBF 172240
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
540 PM CDT SUN JUN 17 2018
NEC111-113-117-172315-
/O.CON.KLBF.SV.W.0145.000000T0000Z-180617T2315Z/
Lincoln NE-Logan NE-McPherson NE-
540 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTH CENTRAL LINCOLN...WESTERN LOGAN AND SOUTHEASTERN MCPHERSON
COUNTIES...
At 540 PM CDT, a severe thunderstorm was located near Stapleton,
moving northeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Stapleton, Ringgold and Brown Lake.
This includes the following highways...
Highway 92 between mile markers 213 and 228.
Highway 97 between mile markers 10 and 15.
Highway 83 between mile markers 94 and 105, and between mile markers
110 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
and west central Nebraska.
LAT...LON 4124 10062 4132 10091 4171 10069 4173 10034
TIME...MOT...LOC 2240Z 214DEG 24KT 4150 10059
HAIL...1.75IN
WIND...60MPH
$$
Roberg199
WWUS53 KLBF 172259
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
559 PM CDT SUN JUN 17 2018
NEC111-172308-
/O.CAN.KLBF.SV.W.0145.000000T0000Z-180617T2315Z/
Lincoln NE-
559 PM CDT SUN JUN 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LINCOLN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for west central
Nebraska.
LAT...LON 4140 10053 4140 10084 4171 10069 4173 10034
TIME...MOT...LOC 2258Z 207DEG 31KT 4164 10049
$$
NEC113-117-172315-
/O.CON.KLBF.SV.W.0145.000000T0000Z-180617T2315Z/
Logan NE-McPherson NE-
559 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WESTERN LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES...
At 558 PM CDT, a severe thunderstorm was located 11 miles north of
Stapleton, moving northeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Stapleton, Ringgold and Brown Lake.
This includes the following highways...
Highway 92 between mile markers 214 and 228.
Highway 83 between mile markers 111 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM CDT for west central
Nebraska.
LAT...LON 4140 10053 4140 10084 4171 10069 4173 10034
TIME...MOT...LOC 2258Z 207DEG 31KT 4164 10049
HAIL...1.75IN
WIND...60MPH
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:20 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 17, 1:20 PM CDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service North Platte NE 120 PM CDT Sun Jun 17 2018 .SHORT TERM...(Tonight and Monday) Issued at 120 PM CDT Sun Jun 17 2018 A nearly stationary front extends northeast to southwest from near O'Neill to Grant. The front will slowly shift southeast as a cold front late this afternoon. Moisture will be in abundance with the remnants of tropical system Bud moving into the region, sfc dew points are near 70F and PWAT values range from 1.5-2 inches contributing to CAPE values around 2500 to 3000 J/KG this afternoon from near Oshkosh to O'Neill and points south. Thunderstorms should rapidly develop between 2pm and 4pm near the front. Bulk shear values greater than 40 kt will help storms organize with a few severe storms expected. The threat turns to heavy rainfall tonight, especially in Cherry and Sheridan counties where several inches of rain fell with the storms on Saturday night. There could also be some flash flooding with the storms outside of the watch given the amount of available moisture but the flooding will be limited to more urban areas or areas where storms are training. Later in the evening, thunderstorms will slowly shift northward due to southerly upper level flow. Storms will weaken as they move farther north of the boundary, but still could contain some locally heavy rainfall. Due to the heavy rainfall across northwest Nebraska last night, have issued a flash flood watch due to the potentially for more heavy rainfall. .LONG TERM...(Monday Night through Sunday) Issued at 120 PM CDT Sun Jun 17 2018 A pattern shift to rainy and cool for much of the week as a large and slow moving upper level low drifts east across the region. A steady stream of moisture will supply the area for much of the week as well. Agree with WPC issuing a Moderate risk for excessive rainfall for Tuesday and Tuesday night across southwest Nebraska, and a slight risk elsewhere. Still appears that by later Thursday, much of the area will have received 2 to 4 inches of rainfall. Conditions should dry out some by the end of the week and the weekend, but still may be some scattered rainfall. Highs through Thursday should generally be in the upper 60s and 70s, with upper 70s and 80s returning Friday into the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1221 PM CDT Sun Jun 17 2018 MVFR cigs will continue for much of western and north central Nebraska though the forecast period. Thunderstorms will develop this afternoon across the panhandle and overspread the Sandhills and southwest Nebraska this evening. Hail and gusty erratic winds may accompany any storm. In addition, very heavy rain will lead to reduced visby. Thunderstorms taper to rain showers tonight and dissipate overall Sunday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday afternoon for NEZ004-094. && SHORT TERM...Allen LONG TERM...Allen AVIATION...Snively
Hazardous weather outlook, Jun 17, 2:54 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 254 PM CDT Sun Jun 17 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-182000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 254 PM CDT Sun Jun 17 2018 /154 PM MDT Sun Jun 17 2018/ ...Tornado Watch for portions of South Central Nebraska through 10 PM tonight... ...Flash Flood Watch for western Cherry and Sheridan Counties until Monday afternoon... This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Thunderstorms are expected over the next several hours until mid evening. A few of the storms may be severe and produce large hail and strong winds. A tornado cannot be ruled out near a cold front that stretches from about Chappell to O'Neill. There will also be a threat for locally heavy rain which may lead to flash flooding. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Several rounds of showers and thunderstorms with periods of heavy rain are expected off and on through the week. Stay tuned to later forecasts as the flooding potential will increase by mid week. .SPOTTER INFORMATION STATEMENT... Spotters are requested in Deuel, Keith, Perkins, Arthur, and McPherson counties. Spotters will likely be needed later this afternoon in the Tornado Watch area. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 17, 4:20 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG 3 N BIG SPRINGS 41.11N 102.07W
06/17/2018 DEUEL NE PUBLIC
POWER LINES DOWN, 3 IN LIMBS DOWN, SOUCE MPING
&&
KALLENLocal storm report, Jun 17, 4:22 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
422 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 NE BIG SPRINGS 41.11N 102.01W
06/17/2018 KEITH NE PUBLIC
POWER LINES DOWN
&&
KALLENLocal storm report, Jun 17, 4:27 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
427 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST 5 WNW KEYSTONE 41.25N 101.68W
06/17/2018 M70 MPH KEITH NE TRAINED SPOTTER
&&
SNIVELYLocal storm report, Jun 17, 4:36 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 N KINGSLEY DAM 41.24N 101.66W
06/17/2018 M1.75 INCH KEITH NE TRAINED SPOTTER
HAIL RANGING FROM NICKEL TO GOLF BALL SIZE
&&
SNIVELYSpecial weather statement, Jun 17, 4:59 PM CDT, 30 minutes before
Special Weather Statement National Weather Service North Platte NE 459 PM CDT SUN JUN 17 2018 NEZ036-037-059-172245- McPherson NE-Lincoln NE-Logan NE- 459 PM CDT SUN JUN 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN... SOUTHWESTERN LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 545 PM CDT... At 459 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of North Platte, moving north at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ringgold. This includes the following highways... Highway 92 between mile markers 209 and 226. Highway 97 between mile markers 2 and 25. Highway 83 near mile marker 111. A Tornado Watch remains in effect until 1000 PM CDT for southwestern and west central Nebraska. LAT...LON 4115 10083 4122 10105 4153 10087 4147 10048 TIME...MOT...LOC 2159Z 201DEG 25KT 4126 10085 Roberg
Local storm report, Jun 17, 5:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FUNNEL CLOUD 1 S STAPLETON 41.47N 100.51W
06/17/2018 LOGAN NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS A FUNNEL CLOUD NEAR STAPLETON. IT
WENT BACK UP INTO THE WALL CLOUD.
&&
KALLENThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:32 PM CDT | Special Weather Statement | LBF | Cherry | 28 min |
| Jun 16, 7:48 PM CDT | Areal Flood Advisory | LBF | Cherry, Sheridan | 3 hr |
| Jun 16, 8:46 PM CDT | Areal Flood Advisory | LBF | Sheridan | 3 hr |
| Jun 17, 2:13 AM CDT | Flash Flood Watch | LBF | Cherry, Sheridan | 25 hr |
| Jun 17, 2:53 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 37 min |
| Jun 17, 3:08 PM CDT | Tornado Warning | LBF | Deuel | 52 min |
| Jun 17, 3:30 PM CDT | Tornado Warning | LBF | Deuel, Keith | 45 min |
| Jun 17, 4:06 PM CDT | Tornado Warning | LBF | Keith | 39 min |
| Jun 17, 4:32 PM CDT | Tornado Warning | LBF | Arthur, Keith, McPherson | 43 min |
| Jun 17, 4:59 PM CDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Jun 17, 5:07 PM CDT | Tornado Warning | LBF | Keith, Lincoln, McPherson | 38 min |
| Jun 17, 5:16 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 44 min |
| Jun 17, 5:40 PM CDT | Tornado Warning | LBF | Logan, McPherson | 50 min |
| Jun 17, 5:47 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 43 min |
| Jun 17, 6:29 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 33 min |
| Jun 17, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup, Rock | 42 min |
| Jun 17, 6:53 PM CDT | Special Weather Statement | LBF | Holt | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.